Jump to content

Lyrica and other EDS/POTS questions


Jaime
 Share

Recommended Posts

I apologize first for what I anticipate may be a long post...I will try to keep it short! I have not posted on the forum in months because I had urgent shoulder surgery for numerous shoulder dislocations (10 in 3 weeks..ugh!) Of course it was on my right shoulder and during my last semester of college! But I made it, graduated, have been shoulder dislocation free since the surgery, and now I am doing my dietetics internship because without completing the internship the degree is worthless. I am really proud of myself for making the top 10% of my class in a large university with all my health problems, but I am getting very frustrated and am contemplating quitting the internship and giving up my dreams of being a dietitian.

I knew that I would have to do the internship part-time, Dr. Grubb and my rheumatologist okayed me for 20-30 hours (it was originally only suppossed to be 20-25 hrs) so being the driven, Type A personality that I am I did 40 hrs the first week and 36 hours the next 3 weeks. My body felt the need to give me a wake up call and my knee has dislocated 3 times in the last week and a half even though after the first dislocation I backed down to 30 hours. Now I know that this seems like an easy problem to solve by just working 20 hours per week, but my life is on hold until I complete this internship and it is unpaid (costs $15,000) which trust me, I do not have that kind of money...thank God for student loans. I have had a tremendous increase in pain, fatigue, and edema (Dr. Grubb says that that's probably due to the florinef because I have had problems with that before). I just went to see my rheumatologist and she is continuing me on Norco and started Lyrica, desyrel (I'm having problems sleeping even though I am exhausted), mucinex (a theory my doc has about if your sinuses are clear then you will have a dramatic decrease in migraines), CoQ 10, magnesium malate, and I have been in a brace and been doing physical therapy and going to get osteopathic manipulation. My question has anyone tried Lyrica, mucinex, CoQ10, or mag malate? I was on Trileptal (another anti-seizure med) and I got severely tachy. I am having such a hard time right now (I also have food poisoning since last night) that I am even starting to wonder if I can take care of myself and if I can't then I don't want to get married and force my husband to have to take care of me. Plus everyone I work with is really nice, but they don't understand how someone who just turned 26 can be so sick. But now I am just babbling.

My next question is for those of you with EDS. Do you notice an increase in symptoms (i.e. pain and dislocations ) around menstration or during a specific time in your cycle (for the women) and did you notice a change in your problems around puberty? My rheumatologist is giving a lecture to the med students, PAs, and nurses about hormones and how they play into autoimmune problems...so any info/experiences you could share would be helpful also if you know of any journal articles discussing hormones and EDS I would appreciate a helping hand. I am overloaded with a presentation for the entire nutrition dept for all the campuses of the hospital system that I am at right now that's due Tuesday so I am completely overwhelmed. I have to be able to answer any questions they may ask...

Final question, What is going on with Dr. Grubb? I saw that he is having surgery due to a complication of the first surgery, but I couldn't find the original post to see when or why? Thanks everyone for all your help and support...I appreciate it very much!!

Jaime

Link to comment
Share on other sites

Guest tearose

Hi Jaime!

I'm sorry you had to go through surgery and three times. It is important to be able to use a shoulder though!

Congratulations on graduating from college!

I don't know about the meds and I don't have a dx of EDS but everything is worse when it is near a period!

I hope as the weekend winds down, someone can make some suggestions for you.

Until then, keep working on your big Tuesday project and welcome back!

regards, tearose

Link to comment
Share on other sites

Jamie, I don't notice any changes in mobility of my joints during my cycle--but I do have increased autonomic symptoms about 2 days prior to starting my period. I've been lucky that my shoulders haven't been all that loose. My knees, however, are another story, as are my hips, jaw, fingers and toes...and the occasional rib.

Good for you for sticking with college and holding on to your dreams! Nina :)

Link to comment
Share on other sites

Nina~

Do find the ribs are the most annoying? When I had my shoulder surgery they dislocated two of my ribs which hadn't been a problem in quite a while (after that I had it happen again and again, but now it is calming down) but I had to wait 2 weeks to go get osteopathic manipulation to get them back where they belong. What do you do to get them back into place? I used to be able to kind of wiggle around, but that doesn't work anymore!

Jaime

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...